Alert archive / Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 1, 2016, 3:21 PM EDT for City of Colonial Heights, City of Hopewell, City of Petersburg, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 1, 2016, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
Counties City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA
The radar
The Norfolk radar (KAKQ), 48 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063
WWUS81 KAKQ 011921
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT FRI JUL 1 2016
VAZ080-081-514-012000-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-DINWIDDIE-PRINCE
GEORGE-
321 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PRINCE GEORGE...
SOUTHEASTERN CHESTERFIELD...AND NORTHEASTERN DINWIDDIE COUNTIES...THE
CITY OF PETERSBURG...THE CITY OF HOPEWELL AND THE CITY OF COLONIAL
HEIGHTS...
AT 320 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SUTHERLAND...OR NEAR VIRGINIA STATE UNIVERSITY...MOVING NORTHEAST AT
20 MPH.
PEA SIZE HAIL AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG...HOPEWELL...COLONIAL HEIGHTS...
VIRGINIA STATE UNIVERSITY...CHESTER...FORT LEE...PRINCE GEORGE...
JORDANS POINT...SUTHERLAND...MATOACA...ETTRICK...GARYSVILLE...
BELLWOOD...ADDISON...BIRCHETT ESTATE...JORDAN POINT COUNTRY CLUB...
MEADOWVILLE AND PETERSBURG NATIONAL BATTLEFIELD.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3726 7762 3740 7739 3738 7738 3739 7737
3738 7736 3738 7733 3741 7730 3736 7730
3735 7727 3738 7727 3738 7725 3732 7727
3731 7725 3732 7721 3731 7716 3723 7712
3716 7756
TIME...MOT...LOC 1920Z 246DEG 17KT 3724 7754
$$
JFOSTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:44 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 1, 1:44 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 144 PM EDT FRI JUL 1 2016 .SYNOPSIS... A cold front will approach from the west during today, then crosses the region this evening into Saturday morning. The front will then remain nearly stationary across North Carolina from Saturday afternoon into early next week. && .NEAR TERM /THROUGH TONIGHT/... Latest surface analysis depicts a southwest to northeast pseudo warm front over the central portion of the forecast area. Along and south of the boundary, dewpoints have climbed into the low to mid 70's with precipitable waters over 1.75 inches. Temperatures have warmed into the low 80's south of the boundary, resulting in MLCAPE values of 1,000 to 1,500 J/kg. This unstable air mass along the frontal boundary in tandem with height falls ahead of an approaching upstream trough has resulted in scattered showers and thunderstorms across central Virginia to the Maryland Eastern Shore. Expect this activity to persist through early afternoon, pushing eastward through mid afternoon. Some of the storms may produce gusty winds, hail, and locally heavy rainfall. A brief reprieve expected across central Virginia early to mid afternoon as the upstream cold front approaches from the northwest. Breaks in the clouds and return flow will push afternoon temps into the upper 80's inland. Highs in the mid to upper 80's southeast due to afternoon clouds and precip. Warm temps and theta-e advection will maintain an increasingly unstable air mass ahead of the front. MLCAPE values progged between 1,500 and 2,000 J/kg. Deep layer shear also increases ahead of the upper level trough, with effective shear between 30 and 40 knots. Best coverage expected north and east of Richmond, owing to better forcing and deeper moisture. Farther south and west, westerly flow and a drying column will limit overall coverage. Main impacts late afternoon into the evening will be strong gusty winds, hail, and locally heavy rainfall. The cold front drops into the forecast area late tonight, reaching the coast by early Saturday morning. Deep moisture begins to push offshore ahead of the front, with decreasing POPs along the coast after midnight. Will maintain slight chance POPs along the coast through late tonight. Clouds begin to thin/clear northwest to southeast through late tonight. Lows in the low to mid 70's. Highest rainfall amounts expected Northern Neck to the Maryland Eastern Shore were amounts will generally be around one half inch. Less into central Virginia with amounts generally at or below one quarter of an inch. Locally higher amounts expected in thunderstorms. With ongoing concerns from recent rainfall in Wicomico County, a local, short-fused area flood warning may be needed depending on 12Z model trends. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Short term guidance continues to stall the front over North Carolina Saturday aftn through Sunday. Deep moisture pushes south of the local area Saturday, along with the best chances for measurable precip. Will keep mention of scattered showers and thunderstorms Saturday afternoon for far southern Virginia and northeast North Carolina as moisture begins to return in low level southwest flow. Highs in the mid to upper 80's under a partly cloudy sky north to mostly cloudy south. Front remains in the vicinity of northern North Carolina Saturday night through Sunday as several waves in the westerly flow ride along the front. Moisture also pools along the boundary with precipitable water values around 2 inches. Good storm motion may limit the overall potential for excessive rainfall Sunday, but anomalous moisture and several upper waves will likely result in periods of heavy rainfall. Highs Sunday only in the low 80's under a mostly cloudy sky. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A frontal boundary shifts northward through the area Sunday night into Independence Day as a trough drops into the Great Lakes and a ridge builds over the East Coast. The general consensus is for the trough to push through the region Tuesday into Tuesday night, followed by a pattern that features a weak trough off the coast, with a mid/upper ridge centered over the Southern Plains and Lower Mississippi Valley Wednesday into Thursday. The 30/12z GFS remains more amplified during the Tuesday-Thursday period than GEFS mean and 30/12z ECMWF. PoPs will generally be diurnally driven Monday and Tuesday, averaging 30-40% across the area. PoPs drop to less than 15% by Wednesday as drier air builds in from the north. A shortwave trough dropping in from the NW could trigger some afternoon/evening showers/tstms by Thursday, but confidence with respect to details is low at this range (a week in advance). Forecast high temperatures are generally in the low/mid 80s Independence Day, and then trend into the mid 80s to around 90 Tuesday through Thursday. Lows will average in the mid 60s to low 70s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Sct tstms contg to develop early this aftn...mnly in ern VA. Additional shras/tstms xpcd through the aftn/eve. Went w/ mnly VCTS given isold/sct coverage. Otrw...sct-bkn layered cldns...cigs mnly 5-10kft. Cdfnt crosses the region tonight shifting winds to more NNW by 12Z/02. Boundary stalls acrs far srn VA/nrn NC on Sat...may be a focus for at least isold aftn/eve tstms at PHF/ORF/ECG. Lo pres tracks acrs the rgn Sun into Mon with periods of IFR and/or MVFR conds in numerous shras/sct tstms. && .MARINE... No headlines today despite a weak inland trof. South winds less than 15 KTS. A cold front crosses the waters late tonight shifting winds to the West. High pressure builds into the area from the North Saturday. Data continues to support a brief NNW surge Saturday morning with speeds 15 KTS or less although a few gusts to 20 KTS are possible across the Ches Bay. Winds become NE and gradually diminishes late Saturday. The front drops south of the area Saturday night into Sunday, then lifts through the area Sunday night into Monday. A weak front approaches from the NW Tuesday. Seas 2-3 ft through the period, with 1-2 ft waves in the Bay. A brief period of 2-3 Ft waves is possible in the Bay Saturday morning with the surge. && .CLIMATE... RIC now up to 7.81" for the month of June through 3pm today. This makes 2016 the 7th wettest June on record (2004 is wettest June with 9.93"). Also, the May-June total at RIC now stands at 17.60" and is the 2nd wettest (1972 is wettest with 17.69"). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...TMG NEAR TERM...SAM SHORT TERM...SAM/TMG LONG TERM...AJZ AVIATION...ALB/MPR MARINE...MPR CLIMATE...
Hazardous weather outlook, Jul 1, 12:16 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1216 PM EDT FRI JUL 1 2016 NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-021630- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG- BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON- 1216 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO EARLY NEXT WEEK, AS A FRONTAL BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-064-067>069-075>078-080>086-088>090-099-100-509>524- 021630- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- 1216 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING. MDZ021>025-021630- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 1216 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD TO RISES ON ALREADY SWOLLEN STREAMS AND CREEKS FROM LAST TUESDAYS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MINNICK
In the hours before
Local storm report, Jul 1, 3:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 3 SE PARKSLEY 37.76N 75.62W
07/01/2016 ACCOMACK VA LAW ENFORCEMENT
911 CENTER REPORTED MULTIPLE ROAD CLOSURES
DUE TO STANDING WATER, INCLUDING THE
INTERSECTION OF PARKSLEY RD AND HWY 13.
VEHICLES TRAPPED IN HIGH WATER. ASSISTED
LIVING HOME INUNDATED WITH WATER.
&&
JMSpecial weather statement, Jul 1, 3:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 PM EDT FRI JUL 1 2016
VAZ089-092-093-523>525-012000-
YORK-HAMPTON/POQUOSON-NEWPORT NEWS-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
308 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SURRY...CENTRAL ISLE OF
WIGHT...NORTHEASTERN SOUTHAMPTON AND SOUTHEASTERN YORK COUNTIES...THE
CITY OF HAMPTON...THE CITY OF NEWPORT NEWS AND THE CITY OF
POQUOSON...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT
EUSTIS...OR NEAR NEWPORT NEWS...MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
DENBIGH AROUND 320 PM EDT.
PATRICK HENRY FIELD...CHRISTOPHER NEWPORT UNIVERSITY AND
BEACONSDALE AROUND 325 PM EDT.
NORTHAMPTON AND TABB AROUND 330 PM EDT.
HAMPTON AND SEAFORD AROUND 335 PM EDT.
LANGLEY AFB AROUND 340 PM EDT.
HAMPTON UNIVERSITY AND FORT MONROE AROUND 345 PM EDT.
GRAND VIEW AND BUCKROE BEACH AROUND 350 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOG ISLAND GAME
RESERVE...NEWPORT NEWS GOLF COURSE...BACONS
CASTLE...LAWSON...RAYNOR... MOONLIGHT...LANGLEY
VIEW...HORNSBYVILLE...BENNS CHURCH AND ALLIANCE.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3700 7626 3699 7624 3691 7646 3693 7649
3689 7657 3687 7704 3692 7701 3695 7695
3699 7696 3719 7683 3719 7680 3718 7681
3722 7664 3717 7661 3718 7658 3722 7659
3725 7634 3721 7635 3715 7626 3710 7623
TIME...MOT...LOC 1907Z 265DEG 21KT 3709 7661
MINNICKLocal storm report, Jul 1, 3:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
311 PM EDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN 3 ENE ACCOMAC 37.73N 75.61W
07/01/2016 M5.42 INCH ACCOMACK VA MESONET
PARKSLEY MESONET SITE.
&&
JMSpecial weather statement, Jul 1, 3:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 PM EDT FRI JUL 1 2016
VAZ099-100-012000-
ACCOMACK-NORTHAMPTON-
312 PM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON AND SOUTH
CENTRAL ACCOMACK COUNTIES...
AT 310 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CAPE CHARLES TO 12 MILES SOUTH OF
BAY VIEW. MOVEMENT WAS NORTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EXMORE...CAPE CHARLES...NASSAWADOX...CHERITON...BAY VIEW...
WILLIS WHARF...MELFA...EASTVILLE...WACHAPREAGUE...PAINTER...KELLER...
CAPEVILLE...TOWNSEND...CHEAPSIDE...SMITH BEACH...LOCUSTVILLE...
MACHIPONGO...DALBYS...OYSTER AND BIRDSNEST.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3747 7562 3742 7563 3735 7568 3732 7569
3727 7575 3722 7575 3718 7576 3709 7587
3705 7596 3726 7607 3734 7606 3739 7603
3743 7603 3774 7561 3763 7555 3760 7556
3756 7555
TIME...MOT...LOC 1910Z 234DEG 27KT 3734 7603 3710 7590
JFOSTERSpecial weather statement, Jul 1, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT FRI JUL 1 2016
VAZ080-081-514-012000-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-DINWIDDIE-PRINCE
GEORGE-
321 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PRINCE GEORGE...
SOUTHEASTERN CHESTERFIELD...AND NORTHEASTERN DINWIDDIE COUNTIES...THE
CITY OF PETERSBURG...THE CITY OF HOPEWELL AND THE CITY OF COLONIAL
HEIGHTS...
AT 320 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SUTHERLAND...OR NEAR VIRGINIA STATE UNIVERSITY...MOVING NORTHEAST AT
20 MPH.
PEA SIZE HAIL AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG...HOPEWELL...COLONIAL HEIGHTS...
VIRGINIA STATE UNIVERSITY...CHESTER...FORT LEE...PRINCE GEORGE...
JORDANS POINT...SUTHERLAND...MATOACA...ETTRICK...GARYSVILLE...
BELLWOOD...ADDISON...BIRCHETT ESTATE...JORDAN POINT COUNTRY CLUB...
MEADOWVILLE AND PETERSBURG NATIONAL BATTLEFIELD.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3726 7762 3740 7739 3738 7738 3739 7737
3738 7736 3738 7733 3741 7730 3736 7730
3735 7727 3738 7727 3738 7725 3732 7727
3731 7725 3732 7721 3731 7716 3723 7712
3716 7756
TIME...MOT...LOC 1920Z 246DEG 17KT 3724 7754
JFOSTERSpecial weather statement, Jul 1, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT FRI JUL 1 2016
MDZ021>023-012000-
DORCHESTER-SOMERSET-WICOMICO-
321 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOMERSET AND SOUTHWESTERN
WICOMICO COUNTIES...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TYLERTON...OR
17 MILES NORTHEAST OF FAIR PORT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
POCOMOKE CITY...PRINCESS ANNE...
UNIVERSITY OF MARYLAND EASTERN SHORE...DEAL ISLAND...LAWSONIA...
WEST POCOMOKE...WESTOVER...MARION STATION...TYLERTON...WHITEHAVEN...
UPPER FAIRMOUNT...DAMES QUARTER...TRINITY...REHOBETH...WETIPQUIN...
BYRDTOWN...ORIOLE...NANTICOKE...MOUNT VERNON AND CHAMP.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3820 7556 3809 7554 3781 7604 3799 7605
3807 7578 3808 7578 3807 7580 3806 7587
3814 7579 3807 7601 3812 7609 3814 7602
3821 7607 3822 7582 3826 7592 3836 7587
3823 7606 3824 7607 3842 7584
TIME...MOT...LOC 1921Z 233DEG 33KT 3800 7605
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:15 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Surry, Sussex | 60 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 47 min |
| Jun 30, 8:48 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 30, 8:50 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 40 min |
| Jun 30, 9:28 PM EDT | Special Weather Statement | AKQ | Isle of Wight, James City, Surry, City of Newport News, City of Williamsburg | 47 min |
| Jun 30, 9:30 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 45 min |
| Jun 30, 9:35 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 40 min |
| Jun 30, 10:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 1, 4:09 AM EDT | Special Weather Statement | AKQ | Prince Edward | 51 min |
| Jul 1, 5:15 AM EDT | Special Weather Statement | AKQ | Goochland, Powhatan | 30 min |
| Jul 1, 5:45 AM EDT | Special Weather Statement | AKQ | Chesterfield, Goochland, Hanover, Powhatan, City of Richmond | 45 min |
| Jul 1, 5:58 AM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 32 min |
| Jul 1, 6:28 AM EDT | Special Weather Statement | AKQ | King William | 32 min |
| Jul 1, 6:57 AM EDT | Special Weather Statement | AKQ | Essex, King William | 33 min |
| Jul 1, 7:54 AM EDT | Special Weather Statement | AKQ | Northumberland | 51 min |
| Jul 1, 9:30 AM EDT | Special Weather Statement | AKQ | Northumberland | 45 min |
| Jul 1, 9:58 AM EDT | Special Weather Statement | AKQ | Northumberland | 17 min |
| Jul 1, 1:25 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Jul 1, 1:37 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Prince George, Surry, Sussex and 1 more | 53 min |
| Jul 1, 2:13 PM EDT | Special Weather Statement | AKQ | Accomack | 47 min |
| Jul 1, 2:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 1, 2:15 PM EDT | Special Weather Statement | AKQ | Middlesex | 60 min |
| Jul 1, 2:20 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Jul 1, 2:33 PM EDT | Special Weather Statement | AKQ | Surry | 42 min |
| Jul 1, 2:54 PM EDT | Flash Flood Warning | AKQ | Accomack | 3 hr |
| Jul 1, 3:02 PM EDT | Special Weather Statement | AKQ | Northumberland | 28 min |
| Jul 1, 3:08 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 52 min |
| Jul 1, 3:12 PM EDT | Special Weather Statement | AKQ | Northampton | 48 min |
| Jul 1, 3:30 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 1, 3:45 PM EDT | Special Weather Statement | AKQ | King and Queen | 60 min |
| Jul 1, 3:53 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 67 min |
| Jul 1, 3:56 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 49 min |
| Jul 1, 4:15 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 1, 4:16 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 59 min |
| Jul 1, 4:19 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William | 41 min |
| Jul 1, 4:29 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 61 min |
| Jul 1, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Jul 1, 5:26 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jul 1, 5:28 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Jul 1, 5:47 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 43 min |
| Jul 1, 5:50 PM EDT | Special Weather Statement | AKQ | Louisa | 40 min |
| Jul 1, 5:57 PM EDT | Areal Flood Warning | AKQ | Accomack | 3 hr |
| Jul 1, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jul 1, 5:59 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
| Jul 1, 6:17 PM EDT | Special Weather Statement | AKQ | Hanover | 43 min |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 38 min |
| Jul 1, 6:43 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Jul 1, 6:45 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 60 min |
| Jul 1, 6:47 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 39 min |
| Jul 1, 7:00 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, King and Queen, King William | 45 min |
| Jul 1, 7:05 PM EDT | Special Weather Statement | AKQ | Caroline | 40 min |
| Jul 1, 7:28 PM EDT | Severe Thunderstorm Warning | AKQ | City of Suffolk | 33 min |
| Jul 1, 7:32 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 1, 7:42 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, King William, New Kent | 48 min |
| Jul 1, 7:44 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 46 min |
| Jul 1, 7:12 PM EDT | Special Weather Statement | AKQ | Gates | 48 min |
| Jul 1, 7:33 PM EDT | Special Weather Statement | AKQ | Currituck | 42 min |
| Jul 1, 10:42 AM EDT | Special Weather Statement | AKQ | Somerset | 63 min |
| Jul 1, 12:21 PM EDT | Special Weather Statement | AKQ | Worcester | 39 min |
| Jul 1, 3:55 PM EDT | Special Weather Statement | AKQ | Worcester | 50 min |
Nearby
Special Weather Statements in Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.